MAUDE Adverse Event Report: CONMED LARGO OSCILLATING SAW BLADE 19 X 1.19 X 90MM QTY 5; BLADE, SAW, GENERAL & PLASTIC SURGERY, SURGICAL

CONMED LARGO OSCILLATING SAW BLADE 19 X 1.19 X 90MM QTY 5; BLADE, SAW, GENERAL & PLASTIC SURGERY, SURGICAL
Model Number V190-119-90
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
The distributor reported on behalf of their customer that the (b)(4), oscillating saw blade was being used on an unknown date sometime during the 1st week of november, 2021 during a joint replacement procedure when it was reported ¿found broken metallic bit on table after saw blade use, confirmed missing pieces from saw blade.Recovered 2 pieces, can put entire blade back together, no missing piece.Fluoroscopy confirmed no metallic fb in patient.¿ there was no report of impact/injury to the patient.The procedure was completed without an alternate device.This report is being raised on the basis of malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
The reported event of ¿broken tangs on hand piece end of blade¿ is confirmed.The device will not be returned for evaluation; however, the provided photographic evidence exhibits the reported event the manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.This is the only complaint for this lot number and failure mode within the past two years.A two-year review of complaint history revealed there has been a total of 3 complaints, regarding 3 devices, for this device family and failure mode.During this same time frame (b)(4) devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be 0.000009.Per the instructions for use, the user is advised the following: do not apply excessive loading on the shaver blade or bur.Cutting performance is not increased with force.Excessive force or using shaver blades or burs as a lever can cause damage to the device including permanent deformation, shedding of metal (wear) motor seizure and overheating.This issue will continue to be monitored through the complaint system to assure patient safety.
 
Additional Manufacturer Narrative
 
Event or Problem Description
The distributor reported on behalf of their customer that the v190-119-90,oscillating saw blade was being used on an unknown date sometime during the (b)(6), 2021 during a joint replacement procedure when it was reported ¿found broken metallic bit on table after saw blade use, confirmed missing pieces from saw blade.Recovered 2 pieces, can put entire blade back together, no missing piece.Fluoroscopy confirmed no metallic fb in patient.¿ there was no report of impact/injury to the patient.The procedure was completed without an alternate device.This report is being raised on the basis of malfunction with potential for injury upon reoccurrence.

Brand Name
OSCILLATING SAW BLADE 19 X 1.19 X 90MM QTY 5
Common Device Name
BLADE, SAW, GENERAL & PLASTIC SURGERY, SURGICAL
Manufacturer (Section D)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer (Section G)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer Contact
robin drum
11311 concept blvd
largo, FL 33773
8653881978
MDR Report Key13009816
Report Number1017294-2021-00371
Device Sequence Number19274009
Product Code GFA
UDI-Device Identifier10845854021439
UDI-Public(01)10845854021439(17)251110(10)1126049
Combination Product (Y/N)N
Initial Reporter CountryHK
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 12/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/10/2025
Device Model NumberV190-119-90
Device Catalogue NumberV190-119-90
Device Lot Number1126049
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/22/2021
Initial Report FDA Received Date12/15/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/11/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
X-RAY TAKEN 1ST WEEK OF (B)(6) 2021.
Patient SexUnknown
Patient EthnicityNon Hispanic